Drug overdosing has recently become the nationwide leader of death to citizens of age 50 and below. 13 of every 55 deaths of drug overdosing is from the drug heroin. An overdose of heroin is also known as opioid poisoning. More then 4 of every 5 opioid poisonings occur in a personas mouth, such as swallowing the drug, but most cases of heroin overdose occur due to an injection in the user’s skin or along with another drug or alcohol.

Injecting heroin is lethal to its users because it severely limits how the person breathes, and we all can’t live if we can’t breath. The lack of breathing leads to a dip in oxygen saturation, and if those levels can recover, it isn’t until a good 30 minutes before that happens. If breathing slows down or stops entirely, the user’s brain cells start to die. Even the smallest of overdoses can be detrimental to one’s well being.

A user who overdoses on heroin may only breathe one long breath at a time, which as you can tell is not good. A clear sign of a heroin overdose is gasping. Gasping is an instinct that the brain triggers to prolong one’s life after a lack of oxygen and respiration. If you or somebody you know has been known to have trouble breathing or finding breath, then that is a good indicator that heroin addiction recovery is vital.

While overdosing on heroin is a known issue in most parts of the world, the United States is the leader in the number of fatalities from heroin overdosing. In ten years, the number of cases of deadly heroin overdose has spiked, and deaths from overdose are 6 times as many as in 2007. The number of deaths by heroin overdosing in the U.S. take up a large portion of the total number of deaths from heroin all across the globe. The state with the largest amount of deaths by overdosing is Ohio. Ironically, heroin overdoses mostly occur in the user’s home, and is often done with somebody else present, such as a friend or sibling.

If a person isn’t breathing over periods of time, they need professional care for heroin addiction. To help get that person oxygen again, CPR or a respirator is necessary.

People who are age 50 or above are most prone to opioid poisoning, but people who have physical dependency are in the age group that most likely has the interest in overdosing. Just because a person is young and less likely to get poisoned from opioids does not mean that it will not eventually happen after repeated usage. Most people who are addicted to heroin are around the ages of 21 and 28 years old, which means it isn’t too late to check into a heroin addiction recovery center.

Notable celebrities that died at a young age due to a heroin overdose include Phillip Seymour Hoffman, Jean-Michel Basquiat, and Chris Farley.

The people who are most subject to opioid poisoning are as follows:

  • People who are addicted to heroin.
  • People who inject heroin into their skin.
  • People who abuse heroin with one or more drugs or alcohol.
  • People who abuse heroin and have a critical medical disease or condition.
  • Other members of the home that do not use heroin, but somebody else does.

After a user injects his or her body with heroin, they get rushing sensation called euphoria, and its side effects include a dry mouth and clouded thinking. Users who do not inject heroin into their skin will not experience euphoria, but will still obtain similar side effects.

Categories: Heroin

Leave a Reply

Your email address will not be published. Required fields are marked *